I am on levothyroxide 250mcg.
some symptoms--tired, sensitive skin (to the cold)--I break out in blisters when the weather changes sharply. Hair is thinning some. some depression but not too bad. my blood pressure just recently increased quite a bit. The diastolic number went from 70 to 99 for the past 9 months. I've never had high blood pressure, no weight changes, some night sweats.
Assuming that the reference ranges for the Free T3 and Free T4 are close to those we see very often (2.3 - 4.2 for Free T3 and .6 - 1.50 for Free T4), then the cause for you symptoms is that your body is not adequately converting the T4 med to T3. This is a frequent occurrence with hypo patients taking only T4 meds.
As a result, your Free T4 is too high in the range and your Free T3 is too low in the range. Free T3 is the most important because it largely regulates metabolism and many other body functions. Scientific studies have shown that Free T3 correlated best with hypo symptoms, while Free T4 and TSH did not correlate at all.
A good thyroid doctor will treat a hypo patient clinically by testing and adjusting Free T3 and Free T4 as necessary to relieve hypo symptoms, without being constrained by resultant TSH levels. Symptom relief should be all important, not just test results, and especially not TSH results.
Many of our members, myself included, report that symptom relief required that Free T3 was adjusted into the upper part of its range and Free T4 adjusted to around the middle of its range. So, you need to discuss with your doctor and request a med change to reduce your T4 med and add a source of T3, either Cytomel or generic, or you can use a desiccated type of T4/T3 combo such as Armour Thyroid or Nature-Throid. The important thing is to adjust your Free T3 upward as necessary to relieve hypo symptoms.
Hypo patients are also frequently low in other areas, some of which can affect the metabolism of thyroid meds. So additional tests I recommend are Vitamin A, D, B12 and ferritin. Note that these also should be well up in their range, not in the low end of the range.
Hashimoto's shows up in tests for the thyroid antibodies, which are TG ab and TPO ab. After a thyroidectomy, there should be no thyroid tissue left for the antibodies to attack; therefore, I expect that the residual antibodies that showed in the TG ab test should have no further noticeable effect on you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.